January  2015, 11(1): 135-144. doi: 10.3934/jimo.2015.11.135

Approximate and exact formulas for the $(Q,r)$ inventory model

1. 

Steven G. Mihaylo College of Business and Economics, California State University-Fullerton, Fullerton, CA 92634, United States

2. 

The Paul Merage School of Business, University of California, Irvine, CA 92697, United States

Received  January 2012 Revised  January 2014 Published  May 2014

In this paper, new results are derived for the $(Q,r)$ stochastic inventory model. We derive approximate formulas for the optimal solution for the particular case of an exponential demand distribution. The approximate solution is within 0.29% of the optimal value. We also derive simple formulas for a Poisson demand distribution. The original expression involves double summation. We simplify the formula and are able to calculate the exact value of the objective function in $O(1)$ time with no need for any summations.
Citation: Zvi Drezner, Carlton Scott. Approximate and exact formulas for the $(Q,r)$ inventory model. Journal of Industrial & Management Optimization, 2015, 11 (1) : 135-144. doi: 10.3934/jimo.2015.11.135
References:
[1]

M. Abramowitz and I. A. Stegun, Handbook of Mathematical Functions,, 7th printing, (1968). doi: 10.1119/1.1972842.

[2]

R. B. S. Brooks and J. Y. Lu, On the convexity of the backorder function for an E.O.Q policy,, Management Science, 15 (1969), 453.

[3]

A. Federgruen and Y. -S. Zheng, An efficient algorithm for computing an optimal $(r,Q)$ policy in continuous review stochastic inventory systems,, Operations Research, 40 (1992), 808. doi: 10.1287/opre.40.4.808.

[4]

G. Gallego, New bounds and heuristics for ($Q,r$) policies,, Management Science, 44 (1998), 219. doi: 10.1287/mnsc.44.2.219.

[5]

R. Loxton and Q. Lin, Optimal fleet composition via dynamic programming and golden section search,, Journal of Industrial and Management Optimization, 7 (2011), 875. doi: 10.3934/jimo.2011.7.875.

[6]

J. O. Parr, Formula approximations to Brown's service function,, Production and Inventory Management, 13 (1972), 84.

[7]

D. E. Platt, L. W. Robinson and R. B. Freund, Tractable ($Q,R$) heuristic models for constrained service levels,, Management Science, 43 (1997), 951.

[8]

P. Zipkin, Foundations of Inventory Management,, McGraw-Hill, (2000).

show all references

References:
[1]

M. Abramowitz and I. A. Stegun, Handbook of Mathematical Functions,, 7th printing, (1968). doi: 10.1119/1.1972842.

[2]

R. B. S. Brooks and J. Y. Lu, On the convexity of the backorder function for an E.O.Q policy,, Management Science, 15 (1969), 453.

[3]

A. Federgruen and Y. -S. Zheng, An efficient algorithm for computing an optimal $(r,Q)$ policy in continuous review stochastic inventory systems,, Operations Research, 40 (1992), 808. doi: 10.1287/opre.40.4.808.

[4]

G. Gallego, New bounds and heuristics for ($Q,r$) policies,, Management Science, 44 (1998), 219. doi: 10.1287/mnsc.44.2.219.

[5]

R. Loxton and Q. Lin, Optimal fleet composition via dynamic programming and golden section search,, Journal of Industrial and Management Optimization, 7 (2011), 875. doi: 10.3934/jimo.2011.7.875.

[6]

J. O. Parr, Formula approximations to Brown's service function,, Production and Inventory Management, 13 (1972), 84.

[7]

D. E. Platt, L. W. Robinson and R. B. Freund, Tractable ($Q,R$) heuristic models for constrained service levels,, Management Science, 43 (1997), 951.

[8]

P. Zipkin, Foundations of Inventory Management,, McGraw-Hill, (2000).

[1]

Abraão D. C. Nascimento, Leandro C. Rêgo, Raphaela L. B. A. Nascimento. Compound truncated Poisson normal distribution: Mathematical properties and Moment estimation. Inverse Problems & Imaging, 2019, 13 (4) : 787-803. doi: 10.3934/ipi.2019036

[2]

Kevin Ford. The distribution of totients. Electronic Research Announcements, 1998, 4: 27-34.

[3]

Kai Liu, Zhi Li. Global attracting set, exponential decay and stability in distribution of neutral SPDEs driven by additive $\alpha$-stable processes. Discrete & Continuous Dynamical Systems - B, 2016, 21 (10) : 3551-3573. doi: 10.3934/dcdsb.2016110

[4]

King-Yeung Lam, Daniel Munther. Invading the ideal free distribution. Discrete & Continuous Dynamical Systems - B, 2014, 19 (10) : 3219-3244. doi: 10.3934/dcdsb.2014.19.3219

[5]

Katrin Gelfert, Christian Wolf. On the distribution of periodic orbits. Discrete & Continuous Dynamical Systems - A, 2010, 26 (3) : 949-966. doi: 10.3934/dcds.2010.26.949

[6]

Victor Berdichevsky. Distribution of minimum values of stochastic functionals. Networks & Heterogeneous Media, 2008, 3 (3) : 437-460. doi: 10.3934/nhm.2008.3.437

[7]

I-Lin Wang, Ju-Chun Lin. A compaction scheme and generator for distribution networks. Journal of Industrial & Management Optimization, 2016, 12 (1) : 117-140. doi: 10.3934/jimo.2016.12.117

[8]

Yvo Desmedt, Niels Duif, Henk van Tilborg, Huaxiong Wang. Bounds and constructions for key distribution schemes. Advances in Mathematics of Communications, 2009, 3 (3) : 273-293. doi: 10.3934/amc.2009.3.273

[9]

Alexander Barg, Arya Mazumdar, Gilles Zémor. Weight distribution and decoding of codes on hypergraphs. Advances in Mathematics of Communications, 2008, 2 (4) : 433-450. doi: 10.3934/amc.2008.2.433

[10]

Ginestra Bianconi, Riccardo Zecchina. Viable flux distribution in metabolic networks. Networks & Heterogeneous Media, 2008, 3 (2) : 361-369. doi: 10.3934/nhm.2008.3.361

[11]

Robert Stephen Cantrell, Chris Cosner, Yuan Lou. Evolution of dispersal and the ideal free distribution. Mathematical Biosciences & Engineering, 2010, 7 (1) : 17-36. doi: 10.3934/mbe.2010.7.17

[12]

R.L. Sheu, M.J. Ting, I.L. Wang. Maximum flow problem in the distribution network. Journal of Industrial & Management Optimization, 2006, 2 (3) : 237-254. doi: 10.3934/jimo.2006.2.237

[13]

Pieter Moree. On the distribution of the order over residue classes. Electronic Research Announcements, 2006, 12: 121-128.

[14]

Eunju Hwang, Kyung Jae Kim, Bong Dae Choi. Delay distribution and loss probability of bandwidth requests under truncated binary exponential backoff mechanism in IEEE 802.16e over Gilbert-Elliot error channel. Journal of Industrial & Management Optimization, 2009, 5 (3) : 525-540. doi: 10.3934/jimo.2009.5.525

[15]

Erika Asano, Louis J. Gross, Suzanne Lenhart, Leslie A. Real. Optimal control of vaccine distribution in a rabies metapopulation model. Mathematical Biosciences & Engineering, 2008, 5 (2) : 219-238. doi: 10.3934/mbe.2008.5.219

[16]

Richard Miles, Thomas Ward. A directional uniformity of periodic point distribution and mixing. Discrete & Continuous Dynamical Systems - A, 2011, 30 (4) : 1181-1189. doi: 10.3934/dcds.2011.30.1181

[17]

Michal Málek, Peter Raith. Stability of the distribution function for piecewise monotonic maps on the interval. Discrete & Continuous Dynamical Systems - A, 2018, 38 (5) : 2527-2539. doi: 10.3934/dcds.2018105

[18]

Nigel Boston, Jing Hao. The weight distribution of quasi-quadratic residue codes. Advances in Mathematics of Communications, 2018, 12 (2) : 363-385. doi: 10.3934/amc.2018023

[19]

Orazio Muscato, Wolfgang Wagner, Vincenza Di Stefano. Properties of the steady state distribution of electrons in semiconductors. Kinetic & Related Models, 2011, 4 (3) : 809-829. doi: 10.3934/krm.2011.4.809

[20]

Alessia Marigo. Optimal traffic distribution and priority coefficients for telecommunication networks. Networks & Heterogeneous Media, 2006, 1 (2) : 315-336. doi: 10.3934/nhm.2006.1.315

2018 Impact Factor: 1.025

Metrics

  • PDF downloads (14)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]